To expand the adverse events associated with metronidazole to include nonconvulsive status epilepticus (NCSE). Observational single case report of a rare association. Setting: Hospitalized lung transplant recipient treated with metronidazole for prevention of infection. A 56-year-old man with systemic symptoms, peripheral neuropathy, generalized seizure, and a subsequent acute deterioration of mental status due to NCSE. Administration of midazolam was successful in terminating status epilepticus. Abrupt termination of NCSE was evident on continuous bedside electroencephalogam associated with clinical resolution of mental status. Recovery occurred from NCSE eventually deteriorating to a fatal outcome. Conclusions: Metronidazole may be associated with successfully treated NCSE.
|Original language||English (US)|
|Number of pages||5|
|State||Published - Oct 2013|
- nonconvulsive status epilepticus
- organ transplant
ASJC Scopus subject areas
- Clinical Neurology